Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 57, NWS Charleston, SC

November 12, 2012

NWS Charleston, SC issued this small craft advisory at Nov 12, 2012, 3:56 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 3:56 AM EST (08:56 UTC)
Expired
Nov 12, 2012, 6:29 PM EST
In force
15 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WHUS72 KCHS 120856
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
356 AM EST MON NOV 12 2012

AMZ374-121600-
/O.NEW.KCHS.SC.Y.0057.121112T0856Z-121112T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
356 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
435 
WHUS72 KCHS 121457
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EST MON NOV 12 2012

AMZ374-122100-
/O.EXT.KCHS.SC.Y.0057.000000T0000Z-121112T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
957 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
520 
WHUS72 KCHS 122039
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EST MON NOV 12 2012

AMZ374-130000-
/O.EXT.KCHS.SC.Y.0057.000000T0000Z-121113T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
339 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
422 
WHUS72 KCHS 122329
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EST MON NOV 12 2012

AMZ374-130030-
/O.CAN.KCHS.SC.Y.0057.000000T0000Z-121113T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
629 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 1:10 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 12, 1:10 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
110 AM EST MON NOV 12 2012

.SYNOPSIS...
A WEDGE OF HIGH PRESSURE WILL PREVAIL THROUGH EARLY THIS WEEK. A
COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY...LIKELY STALLING
NEAR OR JUST SOUTH OF THE AREA THROUGH THE WEEK. AN UNSETTLED
WEATHER PATTERN WILL SETUP AS UPPER LEVEL DISTURBANCES MOVE ACROSS
THE REGION BRINGING CHANCES FOR RAIN DURING THE MIDDLE AND END OF THE
WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE OVERALL LACK OF MOISTURE WILL KEEP THE VAST MAJORITY OF THE
FORECAST AREA RAINFREE OVERNIGHT. HOWEVER...THE PROXIMITY TO A WEAK
COASTAL TROUGH IN THE NEARBY ATLANTIC AND ADEQUATE MOISTURE
WITHIN THE LOWEST MILE OR TWO OF THE TROPOSPHERE CAUSES US TO
MAINTAIN AN ISOLATED RISK OF LOW-TOPPED SHOWERS OVER THE COASTAL
COUNTIES AND BERKELEY COUNTY. ANY SHOWER WILL BE OF SHORT
DURATION...WITH RAINFALL AMOUNTS OF NO MORE THAN A COUPLE
HUNDREDTHS OF AN INCH.

OUR ATTENTION OVERNIGHT WILL SHIFT TO THE FORMATION OF FOG AND
STRATUS...WITH A CONTINUED INFLUX OF MARINE AIR TO KEEP DEW POINTS
UP IN THE 50S AND AMPLE MOISTURE TO BECOME TRAPPED BENEATH THE
NOCTURNAL INVERSION. THE MOST FAVORABLE AREAS WILL BE NEAR AND
WEST OF THE I-95 CORRIDOR WHERE THE LOWEST CONDENSATION PRESSURE
DEFICITS WILL OCCUR AND THESE AREAS WILL MORE EASILY REACH THEIR
CROSS-OVER TEMPS. WHILE DENSE FOG IS CERTAINLY POSSIBLE...ODDS ARE
PRESENTLY AGAINST ANY DENSE FOG ADVISORY GIVEN THAT FORECASTED FOG
STABILITY INDICES ARE GREATER THAN 35 OR EVEN 40. PLUS THE WINDS
JUST OFF THE DECK ARE CLOSE TO 15 KT...AND PATCHY CLOUD COVER WILL
BE PRESENT.

NO SIGNIFICANT CHANGES TO MUCH MILDER FORECAST LOW TEMPS OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
AN UNSETTLED PATTERN IS EXPECTED TO SETUP THROUGH THE PERIOD.

MONDAY...A DEEP UPPER LEVEL TROUGH OVER THE CENTRAL U.S. WILL BE
LIFTING TOWARD THE NORTHEAST. ONSHORE FLOW AND SOME LOW LEVEL
MOISTURE INCREASE AHEAD OF THIS UPPER TROUGH AND ASSOCIATED COLD
FRONT MAY RESULT IN SOME SPRINKLES OR POSSIBLY ISOLATED
RAIN/SHOWERS. CHANCES FOR MEASURABLE RAINFALL NOT VERY HIGH...AND
HAVE KEPT POPS AT MARGINAL SLIGHT CHANCE LEVELS. EXPECT MORNING
FOG AND STRATUS TO GIVE WAY TO PARTLY SUNNY CONDITIONS. THIS WILL
BE THE WARMEST DAY OF THE ENTIRE WORK WEEK WITH HIGHS INT HE MID
TO UPPER 70S...WHICH WILL BE ABOUT 4 TO 6 DEGS ABOVE NORMAL.

MONDAY NIGHT...THE UPPER TROUGH CONTINUES MOVING NORTHEAST
DRAGGING A COLD FRONT TOWARD THE REGION. MODELS IN AGREEMENT WITH
HOLDING OFF ANY SIGNIFICANT CHANCES FOR RAINFALL UNTIL TUESDAY.
HAVE KEPT SLIGHT CHANCE...ESPECIALLY INTERIOR. DEEP LAYER MOISTURE
IS STILL LACKING TO INCREASE POPS TO CHANCE AT THIS POINT.
HOWEVER...LOW LEVEL MOISTURE IS EXPECTED TO AGAIN PRODUCE STRATUS
AND POSSIBLY SOME FOG. GUIDANCE INDICATING FOG...BUT CONCERNED
WITH PRESENCE OF SOME UPPER LEVEL TROUGHING AND ADVANCING COLD
FRONT THAT WINDOW FOR FOG WILL BE TOO SMALL TO MENTION. LOWS
SHOULD BE MILD IN THE UPPER 50S TO NEAR 60 MOST AREAS...CLOSE TO
10 DEGS ABOVE NORMAL.

TUESDAY...ALL MODELS PUSH THE SURFACE COLD FRONT THROUGH THE
REGION DURING TUESDAY WITH SLIGHT CHANCE TO POSSIBLY LOW END
CHANCE POPS EXPECTED DUE TO LACK OF STRONG UPPER SUPPORT AND
MARGINAL DEEP LAYER MOISTURE. EVEN IF IT DOES NOT RAIN
MUCH...THINK CLOUDS WILL STICK AROUND ALL DAY KEEPING TEMPS IN THE
60S. HAVE GONE A LITTLE UNDER GUIDANCE DUE TO EXPECTED CLOUD
COVER.

TUESDAY NIGHT...THE COLD FRONT IS EXPECTED TO STALL OUT NEAR OR
JUST SOUTH OF THE REGION AS IT BECOMES PARALLEL TO THE SOUTHWEST
UPPER FLOW. EXPECT A WEDGE OF HIGH PRESSURE TO BUILD IN BEHIND THE
FRONT AND LOW LEVEL MOISTURE TO STICK AROUND. THIS WILL LIKELY
RESULT IN ANOTHER NIGHT OF LOW CLOUDS/STRATUS. HAVE MAINTAINED
SLIGHT CHANCE POPS AS FRONT IS SLOW TO MOVE THROUGH AND PRESENCE
OF SOME UPPER LEVEL TROUGHING AND LOW LEVEL MOISTURE. LOWS COOLING
BACK DOWN TO THE MID TO UPPER 40S.

WEDNESDAY...MODELS INDICATING THAT ANOTHER UPPER WAVE WILL MOVE
ACROSS THE AREA LATER IN THE DAY FROM THE SOUTHWEST. BEST CHANCES
FOR PRECIP WILL LIKELY BE WEDNESDAY NIGHT...JUST BEYOND THE
PERIOD. THUS..HAVE KEPT SLIGHT CHANCE POPS FOR THE DAY...MAINLY
LATER IN THE DAY OVER THE SOUTHERN HALF OF THE FORECAST AREA.
AGAIN...THINK MOSTLY CLOUDY SKIES WILL REMAIN WITH TEMPS LIKELY
STRUGGLING TO REACH THE LOWER 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A WEDGE OF HIGH PRESSURE WILL REMAIN IN PLACE THROUGH LATE
WEEK...RESULTING IN PERSISTENT NORTHEAST FLOW ALONG WITH CLOUDY
AND COOL CONDITIONS OVER THE SOUTHEASTERN UNITED STATES. THE PRECIP
FORECAST WILL REMAIN QUITE CHALLENGING THROUGH THE PERIOD AS MODELS
INDICATE AN UPPER LEVEL DISTURBANCE WEDNESDAY NIGHT AND THURSDAY AND
ANOTHER POSSIBLY BY LATE FRIDAY AND SATURDAY. AT THIS TIME...HAVE
KEPT SLIGHT CHANCE OF SHOWERS MAINLY FOR COASTAL COUNTIES THROUGH
LATE WEEK. CHANCES OF PRECIP APPEAR TO BE GREATEST LATE WEEKEND AS
AN UPPER LVL LOW SHIFTS OVER THE MID ATLANTIC STATES WHILE A COASTAL
TROUGH/DEVELOPING SFC LOW MAKES A NORTHWARD MOVE ALONG THE SOUTHEAST
COAST.

TEMPS WILL BE 5-10 DEGREES BELOW NORMAL. LATEST GUIDANCE INDICATING
MUCH COOLER TEMPERATURES FOR THURSDAY AND HAVE NUDGED THEM DOWNWARD
TO REFLECT THAT TREND. OVERALL...HIGHS IN THE LOW/MID 60S...WITH
LOWS WILL RANGE FROM THE LOWER 40S INLAND TO THE MID 40S/LOWER 50S
ALONG THE COAST.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
KCHS...GIVEN PROXIMITY OF CLOUDS MOVING ONSHORE AND EVEN A FEW
SPRINKLES AROUND OVERNIGHT...WE THINK RISKS FOR EXTENDED PERIODS
OF MVFR OR LOWER CIGS AND VSBYS ARE UNLIKELY...BUT CERTAINLY
POSSIBLE NEARING DAYBREAK. OTHERWISE...VFR CONDITIONS MID MORNING
INTO THIS EVENING.

KSAV...RISK CONTINUES TO BE A BIT MORE FAVORABLE FOR MVFR VSBYS OR
EVEN NEARBY IFR CIGS LATE TONIGHT. MUCH OF THE GUIDANCE SUGGESTS
EITHER LOW CIGS OR VSBYS...HOWEVER THE FORECAST REMAINS TRICKY AS
PLENTY OF VERY SMALL SMALL FACTORS IN PLAY INCLUDING THE CLOUDS
OFF THE COAST WHICH SEEM TO BE IN AND OUT THIS MORNING. WE MAINTAINED
TRENDS FROM OUR PREVIOUS PACKAGE WITH CONDITIONS TO 3SM AND SCATTERED
CLOUDS BLO 1 KFT. CERTAINLY...CONDITIONS MAY EVENTUALLY TIP WORSE
IF CLOUDS ARE NOT A FACTOR. VFR BY MID/LATE MORNING.

EXTENDED AVIATION OUTLOOK...AN UNSETTLED PATTERN IS EXPECTED TO
PERSIST THROUGH MUCH OF THE WORK WEEK WITH A WEDGE OF HIGH
PRESSURE HOLDING LOW LEVEL MOISTURE IN PLACE ACROSS THE AREA.
THEREFORE...THERE WILL BE AT LEAST PERIODS OF MVFR TO POSSIBLY IFR
CIGS THROUGH THE WEEK.

&&

.MARINE...
WIND SPEEDS WILL STEADILY CLIMB OVER THE ATLANTIC WATERS THROUGH
THE OVERNIGHT...PEAKING AS HIGH AS 10-15 KT WITHIN 20 NM OF THE
COAST...BUT UP TO 15 OR EVEN 20 KT ACROSS THE OUTER GA WATERS.
WIND SPEEDS IN CHARLESTON HARBOR WILL BE HELD AT 10 KT OR LESS.
SEAS WILL CLIMB ABOUT A FOOT OVERNIGHT WITH THE FAVORABLE ONSHORE
FETCH...ATTAINING 3 OR 4 FT MOST WATERS...EXCEPT SOME 5-FOOTERS
ACROSS AMZ374. ISOLATED SHOWERS WILL BE SHORT-LIVED AT ANY ONE
LOCATION.

HIGH PRESSURE CENTERED NORTHEAST OF THE AREA EARLY MONDAY WILL
SHIFT EAST AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. LOW
LEVEL WINDS ON MONDAY WILL BE SOUTHEAST AT GENERALLY 15 KT OR LESS
AND SEAS 4 TO 5 FT OR LESS...VEERING TO LIGHT SOUTHERLY MONDAY
NIGHT. BY TUESDAY...THE FRONT IS EXPECTED TO MOVE THROUGH...BUT
THEN STALL OVER OR JUST SOUTH OF THE REGION BY TUESDAY NIGHT. A
WEDGE OF HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON WEDNESDAY
WITH AN INCREASING PRESSURE GRADIENT. EXPECT NORTHEAST WINDS TO
INCREASE TO 15 TO 20 KT WITH SEAS 4 TO 6 FT. NORTH/NORTHEAST WINDS
AND ELEVATED SEAS WILL LIKELY PERSIST THROUGH LATE WEEK AS A WEDGE
OF HIGH PRESSURE RESULTS IN A PINCHED GRADIENT OVER ALL WATERS.
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR A LARGE PORTION OF THE
COASTAL WATERS THROUGH LATE WEEK.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL BE HIGHER THAN NORMAL GIVEN UPCOMING PERIGEAN
SPRING TIDES EARLY THIS WEEK. NORTHEAST WINDS MOST OF THE PERIOD
WILL LIKELY LEAD TO SOME SHALLOW SALTWATER FLOODING AROUND THE TIMES
OF THE MORNING HIGH TIDES BEGINNING ON MONDAY. THE HIGHEST TIDE
LEVELS WILL LIKELY BE WEDNESDAY AND THURSDAY. THE EXTRATROPICAL SURGE
GUIDANCE IS INDICATING MARGINAL COASTAL FLOOD ADVISORY LEVELS FOR THE
MORNING TIDES MOST OF THE WEEK. THUS...COASTAL FLOOD ADVISORIES MAY
BE NEEDED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RFM
LONG TERM...DPB
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:18 AM ESTCoastal Flood AdvisoryCHS4 hr

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.